Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 18, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 26, 1994, 6:18 PM CDT for Bryan County, Oklahoma. It was in force for 27 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 26, 1994, 6:18 PM CDT (23:18 UTC)
- Expired
- Apr 26, 1994, 6:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bryan County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 262319
TOROKC
OKC013-262345-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
618 PM CDT TUE APR 26 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
BRYAN
INCLUDING THE FOLLOWING LOCATIONS
ACHILLE...ALBANY...BENNINGTON...BLUE...BOKCHITO...HENDRIX
...KEMP...ROBERTA...UTICA...WADE AND YUBA
AT 618 PM CDT RADAR INDICATED A DEVELOPING TORNADO 4 MILES NORTH OF
KEMP.
THE TORNADO WAS MOVING NORTHEAST AT 35 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND SOUTHERN
OKLAHOMA AND NORTHERN TEXAS UNTIL 800PM CDT AND A TORNADO WATCH
REMAINS IN EFFECT FOR CENTRAL...EASTERN AND SOUTHERN OKLAHOMA
AND NORTHERN TEXAS UNTIL 1000PM CDT AND A TORNADO WATCH REMAINS
IN EFFECT FOR SOUTHEASTERN OKLAHOMA UNTIL 1100PM CDT AND A
TORNADO WATCH REMAINS IN EFFECT FOR NORTHEASTERN OKLAHOMA UNTIL
1100PM CDT.
LAT...LON 3382 9599 3369 9635 3380 9656 3416 9601What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 4:14 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 26, 4:14 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 PM CDT TUE APR 26 1994 AT 18Z WV IMAGERY INDCD SMALL IMPULSE MOVG OVR ELP ASSOC WITH RRQUAD OF JET. VERT MOTION AHEAD OF THIS SYS HELPED PRODUCE TORNADIC TRW IN N TX AND SRN OK ZNS ALG DRYLINE. NGM TRACKS THIS SYS BEST THRU 12Z WED. MODELS GENERALLY AGREE ON BRINGING STGR UA SYS OVR FA WED AFTN AND NITE ALG WITH CDFNT. EXPECT SFC LOW TO FORM IN SRN TX PNHNDL AND ALLOW CDFNT TO WORK INTO NRN ZNS TONITE AFTER MIDNITE MUCH LIKE ETA FCST. SFC WIND WILL BACK AHD OF THE LOW AND BRING MSTR BACK INTO WRN PTNS OF OK AND N TX. SHWRS AND TRW PSBL TONITE W/SMALL UA SYS BUT MORE LIKELY ON WED ALG CDFNT. CONSIDERING TEMPS IN UPPER 30S AND LOWER 40S IN CNTRL PLNS THIS AFTN...WL BE GOING ON THE COOL SIDE OF MOS FOR THOSE AREAS BHND FRONT. IT WILL BE WARM AHD OF THE FRONT HOWEVER. IN EXTNDD PD...LOOKS COOL AND DAMP ON FRI THEN ANOTHER CHC FOR RW ON SUN. FCSTID=#22/BT HBR 56 78 55 65 / 20 40 20 0 OKC 56 75 55 65 / 20 40 60 0 SPS 60 83 58 73 / 20 40 20 0 GAG 48 63 48 61 / 20 30 30 0 PNC 50 68 51 61 / 20 30 30 0 DUA 65 85 60 80 / 80 50 60 0 .OKC...NONE. .jTX...NONE.
In the hours before
Local storm report, Apr 26, 1:09 PM CDT, 5 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
105 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
1O5 PM ARCHER, TX TORNADO REPORTED ON ZGROUND 5-6
ESE OF ANARENE.
SCSpecial weather statement, Apr 26, 2:18 PM CDT, 4 hours before
OKZ004>053-TXZ083>090-261730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 215 PM CDT TUE APR 26 1994 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT IN PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS. THE HIGH RISK IS TO THE SOUTHEAST OF A SEMINOLE TO DUNCAN TO SEYMOUR TEXAS LINE. EARLY THIS AFTERNOON A DRYLINE EXTENDED FROM NEAR SHAWNEE OKLAHOMA TO SEYMOUR TEXAS. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE DRYLINE IN NORTH TEXAS AND MOVED NORTHEASTWARD INTO SOUTH CENTRAL OKLAHOMA. TORNADOES FORMED EARLIER THIS AFTERNOON WITH THESE STORMS AS WELL AS VERY LARGE HAIL. THE DRYLINE IS CURRENTLY STATIONARY...AND CONDITIONS REMAIN FAVORABLE FOR STORMS TO CONTINUE TO DEVELOP ALONG THE DRYLINE THIS AFTERNOON AND EVENING. LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. A TORNADO WATCH CONTINUES IN EFFECT FOR SOUTHERN OKLAHOMA AND NORTH TEXAS. DRIER AIR BEHIND THE DRYLINE WILL PREVENT SEVERE THUNDERSTORMS TO THE NORTHWEST OF THE DRYLINE. SPOTTERS GROUPS IN THE HIGH RISK AREA THAT HAVE NOT ALREADY BEEN ACTIVATED SHOULD CONTINUE TO CLOSELY MONITOR THE WEATHER SITUATION AND BE PREP8ARED FOR POSSIBLE ACTIVATION. 26
Local storm report, Apr 26, 2:33 PM CDT, 3 hours 45 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 233 PM CDT TUE APR 26 1994 TIME COUNTY LOCATION/EVENT 156 PM JOHNSTON NICKEL HAIL 1 S OF BRO^MIDE. 201 PM COAL HEN EGG SIZE HAIL IN BROMIDE. 209 PM COAL NICKEL HAIL 2 MI EAST OF CLARITY. KJ
Local storm report, Apr 26, 2:43 PM CDT, 3 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
241 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
152 PM JOHNSTON 3 INCH HAIL IN TROY.
215 PM CLAY, TX 2 INCH HAIL IN BELLVUE.
218 PM CLAY, TX SEMI-TRACTOR TRAILER OVERTURNED
JUST SOUTH OF BELLVUE.
KJLocal storm report, Apr 26, 3:25 PM CDT, 2 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
324 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
259 PM CLAY, TX QUARTER SIZE HAIL IN JOY.
305 PM CLAY, TX NICKEL HAIL NORTH OF BELLVUE.
305 PM JEFFERSON DIME HAIL IN HASTINGS.
308 PM CLAY, TX QUARTER HAIL 2 MILES NORTH OF
JOY.
315 PM STEPHENS QUARTER HAIL 2.5 MILES WEST OF
COMANCHE.
317 PM STEPHENS QUARTERS 5 MILES SOUTH OF DUNCAN.
317 PM CLAY, TX GOLFBALL HAIL IN JOY.
KJLocal storm report, Apr 26, 4:37 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
435 PM CDT TUE APR 26 1994
TIME COUNTY LOCATION/EVENT
113 PM CARTER GOLFBALL SIZE HAIL COVERING
GROUND IN DICKSON
125 PM W. JOHNSTON QUARTER SIZE HAIL 5-6 NORTH OF
TISHOMINGO
230 PM N. JOHNSTON NICKEL SIZE HAIL IN ^CONNERVILLE.
430 PM PUSHMATAHA GOLFBALL SIZE HAIL 1.75 EAST OF
SARDIS LAKE
MTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 33 min |
| Apr 26, 11:50 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Apr 26, 12:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 40 min |
| Apr 26, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 47 min |
| Apr 26, 1:17 PM CDT | Tornado Warning | OUN | Carter, Johnston, Murray | 28 min |
| Apr 26, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 44 min |
| Apr 26, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 48 min |
| Apr 26, 2:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 47 min |
| Apr 26, 2:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 50 min |
| Apr 26, 2:25 PM CDT | Tornado Warning | OUN | Carter | 35 min |
| Apr 26, 2:37 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 53 min |
| Apr 26, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 51 min |
| Apr 26, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 51 min |
| Apr 26, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 52 min |
| Apr 26, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 49 min |
| Apr 26, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Love | 68 min |
| Apr 26, 3:23 PM CDT | Tornado Warning | OUN | Atoka, Pushmataha | 37 min |
| Apr 26, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 68 min |
| Apr 26, 3:47 PM CDT | Tornado Warning | OUN | Pushmataha | 28 min |
| Apr 26, 4:13 PM CDT | Tornado Warning | OUN | Pushmataha | 47 min |
| Apr 26, 4:31 PM CDT | Tornado Warning | OUN | Marshall | 44 min |
| Apr 26, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 62 min |
| Apr 26, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 55 min |
| Apr 26, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Love | 44 min |
| Apr 26, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Love | 43 min |
| Apr 26, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Choctaw | 57 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.